MAUDE Adverse Event Report: CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE

CROWN PRT PERICARDIAL HEART VALVE; TISSUE HEART VALVE
Model Number CNA23
Medical Device Problem Codes Gradient Increase (1270); Material Too Rigid or Stiff (1544)
Health Effect - Clinical Code Aortic Valve Stenosis (1717)
Date of Event 09/25/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer performed a gross analysis on the returned device.The returned prosthesis valve has traces of organic depositions.In general the valve appears deteriorated with the leaflets stiffened.
 
Event or Problem Description
On (b)(6) 2017 a crown cna23 was implanted.On (b)(6) 2018 the site informed the manufacturer that leaflet immobility and increased pressure gradient (50 mmhg) were confirmed in crown implanted patient.A re-operation was performed on (b)(6) 2018 and the device was explanted.
 
Additional Manufacturer Narrative
The manufacturing and material records for the crown prt aortic pericardial heart valve, model # cna23, s/n # (b)(4), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a crown prt aortic pericardial heart valve at the time of manufacture and release.A functional test video review was performed.Based on video playback and review for this report, the valve performed as expected and met applicable function test quality control criteria as outlined in 450-08ip002 rev aa.A visual inspection was performed on the returned device.Examination of the valve revealed that the prosthesis is slightly stiffer than normal probably due to an incorrect preservation after the explant.An x-ray analysis of the valve showed no calcification.A morphological analysis was performed.The stent and the sewing ring were covered by fibrous pannus that on the inflow side protruded into the lumen, narrowing the annulus, and caused a low degree of stenosis.Some thrombus depositions were visible on all inflow surfaces.Reddish areas due to coagulated blood entrapment were present on all surfaces.All the leaflets were slightly stiffer than normal probably due to an incorrect reservation after the explant.Whitish areas due to tissue alterations were detected on almost all outflow surfaces.Mesothelial grooves were visible on all leaflets.On leaflet a, the pericardium was damaged by tweezers and scars were visible.The mesothelial surface was locally wrinkled.On leaflet b, the pericardium was damaged by tweezers and scars were visible.A mesothelial delamination was visible.Thrombus depositions were detected.On leaflet c, thrombus depositions were detected.The mesothelial surface was locally wrinkled.A histological analysis was performed.In leaflets a and c, hematoxylin and eosin stain showed that the collagen bundles were locally disrupted and homogenated.Red blood cells and/or inflammatory cells are visible inside the thrombus depositions that are present on the mediastinic surfaces of leaflets a and c.Bacteria were not detected with the gram stain.Based on the performed analysis the fibrous pannus that was found on the inflow side and protruded into the lumen, narrowing the annulus, resulted in the reported stenosis.The cause of this significant pannus growth can not be determined however and the cause is not established.

Brand Name
CROWN PRT PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVE
MDR Report Key8005340
Report Number3004478276-2018-00315
Device Sequence Number1105215
Product Code LWR
UDI-Device Identifier00896208000528
UDI-Public(01)00896208000528(240)CNA23(17)210831
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberCNA23
Device Catalogue NumberCNA23
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/25/2018
Supplement Date Received by Manufacturer11/02/2018
Initial Report FDA Received Date10/25/2018
Supplement Report FDA Received Date11/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR